• Previous Article
    Asymptotic behavior of a Schrödinger equation under a constrained boundary feedback
  • MCRF Home
  • This Issue
  • Next Article
    Finite element error analysis for measure-valued optimal control problems governed by a 1D wave equation with variable coefficients
June 2018, 8(2): 397-410. doi: 10.3934/mcrf.2018016

Compact perturbations of controlled systems

1. 

Institut de Mathématique de Marseille, Aix Marseille Université, 39, rue J. Joliot Curie, 13453 Marseille Cedex 13, France

2. 

Institut de Mathématiques de Bordeaux, Université de Bordeaux, 351, Cours de la Libération, 33405 Talence, France

* Corresponding author: Guillaume Olive

Received  December 2016 Revised  February 2018 Published  March 2018

In this article we study the controllability properties of general compactly perturbed exactly controlled linear systems with admissible control operators. Firstly, we show that approximate and exact controllability are equivalent properties for such systems. Then, and more importantly, we provide for the perturbed system a complete characterization of the set of reachable states in terms of the Fattorini-Hautus test. The results rely on the Peetre lemma.

Citation: Michel Duprez, Guillaume Olive. Compact perturbations of controlled systems. Mathematical Control & Related Fields, 2018, 8 (2) : 397-410. doi: 10.3934/mcrf.2018016
References:
[1]

M. Badra and T. Takahashi, On the Fattorini criterion for approximate controllability and stabilizability of parabolic systems, ESAIM Control Optim. Calc. Var., 20 (2014), 924-956. doi: 10.1051/cocv/2014002.

[2]

C. BardosG. Lebeau and J. Rauch, Sharp sufficient conditions for the observation, control, and stabilization of waves from the boundary, SIAM J. Control Optim., 30 (1992), 1024-1065. doi: 10.1137/0330055.

[3]

F. Boyer and G. Olive, Approximate controllability conditions for some linear 1D parabolic systems with space-dependent coefficients, Math. Control Relat. Fields, 4 (2014), 263-287. doi: 10.3934/mcrf.2014.4.263.

[4]

N. Cȋndea and M. Tucsnak, Internal exact observability of a perturbed Euler-Bernoulli equation, Ann. Acad. Rom. Sci. Ser. Math. Appl., 2 (2010), 205-221.

[5]

J.-M. CoronL. Hu and G. Olive, Stabilization and controllability of first-order integro-differential hyperbolic equations, J. Funct. Anal., 271 (2016), 3554-3587. doi: 10.1016/j.jfa.2016.08.018.

[6]

K. -L. Engel and R. Nagel, One-parameter Semigroups for Linear Evolution Equations, Graduate Texts in Mathematics, Springer-Verlag, New York, 2000.

[7]

H. O. Fattorini, Some remarks on complete controllability, SIAM J. Control, 4 (1966), 686-694. doi: 10.1137/0304048.

[8]

E. Fernández-CaraQ. Lü and E. Zuazua, Null controllability of linear heat and wave equations with nonlocal spatial terms, SIAM J. Control Optim., 54 (2016), 2009-2019. doi: 10.1137/15M1044291.

[9]

S. Hadd, Unbounded perturbations of C0-semigroups on Banach spaces and applications, Semigroup Forum, 70 (2005), 451-465. doi: 10.1007/s00233-004-0172-7.

[10]

V. Komornik, Exact Controllability and Stabilization, RAM: Research in Applied Mathematics, Masson, Paris; John Wiley & Sons, Ltd., Chichester, 1994, The multiplier method.

[11]

V. Komornik and P. Loreti, Observability of compactly perturbed systems, J. Math. Anal. Appl., 243 (2000), 409-428. doi: 10.1006/jmaa.1999.6678.

[12]

I. Lasiecka and R. Triggiani, Global exact controllability of semilinear wave equations by a double compactness/uniqueness argument, Discrete Contin. Dyn. Syst., (2005), 556-565. doi: 10.1006/jmaa.1999.6678.

[13]

C. Laurent, Internal control of the Schrödinger equation, Math. Control Relat. Fields, 4 (2014), 161-186. doi: 10.3934/mcrf.2014.4.161.

[14]

T. Li and B. Rao, Exact boundary controllability for a coupled system of wave equations with Neumann boundary controls, Chin. Ann. Math. Ser. B, 38 (2017), 473-488. doi: 10.1007/s11401-017-1078-5.

[15]

J. -L. Lions, Contrôlabilité Exacte, Perturbations et Stabilisation de Systèmes Distribués. Tome 1, vol. 8 of Recherches en Mathématiques Appliquées [Research in Applied Mathematics], Masson, Paris, 1988, Contrôlabilité exacte. [Exact controllability], With appendices by E. Zuazua, C. Bardos, G. Lebeau and J. Rauch.

[16]

M. Mehrenberger, Observability of coupled systems, Acta Math. Hungar., 103 (2004), 321-348. doi: 10.1023/B:AMHU.0000028832.47891.09.

[17]

A. F. NevesH. d. S. Ribeiro and O. Lopes, On the spectrum of evolution operators generated by hyperbolic systems, J. Funct. Anal., 67 (1986), 320-344. doi: 10.1016/0022-1236(86)90029-7.

[18]

J. Peetre, Another approach to elliptic boundary problems, Comm. Pure Appl. Math., 14 (1961), 711-731. doi: 10.1002/cpa.3160140404.

[19]

J. Rauch and M. Taylor, Exponential decay of solutions to hyperbolic equations in bounded domains, Indiana Univ. Math. J., 24 (1974), 79-86. doi: 10.1512/iumj.1975.24.24004.

[20]

L. Rosier, Exact boundary controllability for the Korteweg-de Vries equation on a bounded domain, ESAIM Control Optim. Calc. Var., 2 (1997), 33-55. doi: 10.1051/cocv:1997102.

[21]

R. Triggiani, A note on the lack of exact controllability for mild solutions in Banach spaces, SIAM J. Control Optimization, 15 (1977), 407-411. doi: 10.1137/0315028.

[22]

M. Tucsnak and G. Weiss, Observation and Control for Operator Semigroups, Birkhäuser Advanced Texts: Basler Lehrbücher. [Birkhäuser Advanced Texts: Basel Textbooks], Birkhäuser Verlag, Basel, 2009. doi: 10.1007/978-3-7643-8994-9.

[23]

E. Zuazua, Contrôlabilité exacte d'un modèle de plaques vibrantes en un temps arbitrairement petit, C. R. Acad. Sci. Paris Sér. I Math., 304 (1987), 173-176.

[24]

E. Zuazua, Exact boundary controllability for the semilinear wave equation, in Nonlinear partial differential equations and their applications. Collège de France Seminar, Vol. X (Paris, 1987-1988), vol. 220 of Pitman Res. Notes Math. Ser., Longman Sci. Tech., Harlow, 1991,357-391.

show all references

References:
[1]

M. Badra and T. Takahashi, On the Fattorini criterion for approximate controllability and stabilizability of parabolic systems, ESAIM Control Optim. Calc. Var., 20 (2014), 924-956. doi: 10.1051/cocv/2014002.

[2]

C. BardosG. Lebeau and J. Rauch, Sharp sufficient conditions for the observation, control, and stabilization of waves from the boundary, SIAM J. Control Optim., 30 (1992), 1024-1065. doi: 10.1137/0330055.

[3]

F. Boyer and G. Olive, Approximate controllability conditions for some linear 1D parabolic systems with space-dependent coefficients, Math. Control Relat. Fields, 4 (2014), 263-287. doi: 10.3934/mcrf.2014.4.263.

[4]

N. Cȋndea and M. Tucsnak, Internal exact observability of a perturbed Euler-Bernoulli equation, Ann. Acad. Rom. Sci. Ser. Math. Appl., 2 (2010), 205-221.

[5]

J.-M. CoronL. Hu and G. Olive, Stabilization and controllability of first-order integro-differential hyperbolic equations, J. Funct. Anal., 271 (2016), 3554-3587. doi: 10.1016/j.jfa.2016.08.018.

[6]

K. -L. Engel and R. Nagel, One-parameter Semigroups for Linear Evolution Equations, Graduate Texts in Mathematics, Springer-Verlag, New York, 2000.

[7]

H. O. Fattorini, Some remarks on complete controllability, SIAM J. Control, 4 (1966), 686-694. doi: 10.1137/0304048.

[8]

E. Fernández-CaraQ. Lü and E. Zuazua, Null controllability of linear heat and wave equations with nonlocal spatial terms, SIAM J. Control Optim., 54 (2016), 2009-2019. doi: 10.1137/15M1044291.

[9]

S. Hadd, Unbounded perturbations of C0-semigroups on Banach spaces and applications, Semigroup Forum, 70 (2005), 451-465. doi: 10.1007/s00233-004-0172-7.

[10]

V. Komornik, Exact Controllability and Stabilization, RAM: Research in Applied Mathematics, Masson, Paris; John Wiley & Sons, Ltd., Chichester, 1994, The multiplier method.

[11]

V. Komornik and P. Loreti, Observability of compactly perturbed systems, J. Math. Anal. Appl., 243 (2000), 409-428. doi: 10.1006/jmaa.1999.6678.

[12]

I. Lasiecka and R. Triggiani, Global exact controllability of semilinear wave equations by a double compactness/uniqueness argument, Discrete Contin. Dyn. Syst., (2005), 556-565. doi: 10.1006/jmaa.1999.6678.

[13]

C. Laurent, Internal control of the Schrödinger equation, Math. Control Relat. Fields, 4 (2014), 161-186. doi: 10.3934/mcrf.2014.4.161.

[14]

T. Li and B. Rao, Exact boundary controllability for a coupled system of wave equations with Neumann boundary controls, Chin. Ann. Math. Ser. B, 38 (2017), 473-488. doi: 10.1007/s11401-017-1078-5.

[15]

J. -L. Lions, Contrôlabilité Exacte, Perturbations et Stabilisation de Systèmes Distribués. Tome 1, vol. 8 of Recherches en Mathématiques Appliquées [Research in Applied Mathematics], Masson, Paris, 1988, Contrôlabilité exacte. [Exact controllability], With appendices by E. Zuazua, C. Bardos, G. Lebeau and J. Rauch.

[16]

M. Mehrenberger, Observability of coupled systems, Acta Math. Hungar., 103 (2004), 321-348. doi: 10.1023/B:AMHU.0000028832.47891.09.

[17]

A. F. NevesH. d. S. Ribeiro and O. Lopes, On the spectrum of evolution operators generated by hyperbolic systems, J. Funct. Anal., 67 (1986), 320-344. doi: 10.1016/0022-1236(86)90029-7.

[18]

J. Peetre, Another approach to elliptic boundary problems, Comm. Pure Appl. Math., 14 (1961), 711-731. doi: 10.1002/cpa.3160140404.

[19]

J. Rauch and M. Taylor, Exponential decay of solutions to hyperbolic equations in bounded domains, Indiana Univ. Math. J., 24 (1974), 79-86. doi: 10.1512/iumj.1975.24.24004.

[20]

L. Rosier, Exact boundary controllability for the Korteweg-de Vries equation on a bounded domain, ESAIM Control Optim. Calc. Var., 2 (1997), 33-55. doi: 10.1051/cocv:1997102.

[21]

R. Triggiani, A note on the lack of exact controllability for mild solutions in Banach spaces, SIAM J. Control Optimization, 15 (1977), 407-411. doi: 10.1137/0315028.

[22]

M. Tucsnak and G. Weiss, Observation and Control for Operator Semigroups, Birkhäuser Advanced Texts: Basler Lehrbücher. [Birkhäuser Advanced Texts: Basel Textbooks], Birkhäuser Verlag, Basel, 2009. doi: 10.1007/978-3-7643-8994-9.

[23]

E. Zuazua, Contrôlabilité exacte d'un modèle de plaques vibrantes en un temps arbitrairement petit, C. R. Acad. Sci. Paris Sér. I Math., 304 (1987), 173-176.

[24]

E. Zuazua, Exact boundary controllability for the semilinear wave equation, in Nonlinear partial differential equations and their applications. Collège de France Seminar, Vol. X (Paris, 1987-1988), vol. 220 of Pitman Res. Notes Math. Ser., Longman Sci. Tech., Harlow, 1991,357-391.

[1]

Irena Lasiecka, Roberto Triggiani. Global exact controllability of semilinear wave equations by a double compactness/uniqueness argument. Conference Publications, 2005, 2005 (Special) : 556-565. doi: 10.3934/proc.2005.2005.556

[2]

Belhassen Dehman, Jean-Pierre Raymond. Exact controllability for the Lamé system. Mathematical Control & Related Fields, 2015, 5 (4) : 743-760. doi: 10.3934/mcrf.2015.5.743

[3]

Yong Zhou, V. Vijayakumar, R. Murugesu. Controllability for fractional evolution inclusions without compactness. Evolution Equations & Control Theory, 2015, 4 (4) : 507-524. doi: 10.3934/eect.2015.4.507

[4]

Mohammed Aassila. Exact boundary controllability of a coupled system. Discrete & Continuous Dynamical Systems - A, 2000, 6 (3) : 665-672. doi: 10.3934/dcds.2000.6.665

[5]

Scott W. Hansen, Andrei A. Lyashenko. Exact controllability of a beam in an incompressible inviscid fluid. Discrete & Continuous Dynamical Systems - A, 1997, 3 (1) : 59-78. doi: 10.3934/dcds.1997.3.59

[6]

Tatsien Li, Zhiqiang Wang. A note on the exact controllability for nonautonomous hyperbolic systems. Communications on Pure & Applied Analysis, 2007, 6 (1) : 229-235. doi: 10.3934/cpaa.2007.6.229

[7]

Klaus-Jochen Engel, Marjeta Kramar FijavŽ. Exact and positive controllability of boundary control systems. Networks & Heterogeneous Media, 2017, 12 (2) : 319-337. doi: 10.3934/nhm.2017014

[8]

Alexander Arbieto, Luciano Prudente. Uniqueness of equilibrium states for some partially hyperbolic horseshoes. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 27-40. doi: 10.3934/dcds.2012.32.27

[9]

Moncef Aouadi, Kaouther Boulehmi. Partial exact controllability for inhomogeneous multidimensional thermoelastic diffusion problem. Evolution Equations & Control Theory, 2016, 5 (2) : 201-224. doi: 10.3934/eect.2016001

[10]

Bao-Zhu Guo, Liang Zhang. Local exact controllability to positive trajectory for parabolic system of chemotaxis. Mathematical Control & Related Fields, 2016, 6 (1) : 143-165. doi: 10.3934/mcrf.2016.6.143

[11]

Arnaud Heibig, Mohand Moussaoui. Exact controllability of the wave equation for domains with slits and for mixed boundary conditions. Discrete & Continuous Dynamical Systems - A, 1996, 2 (3) : 367-386. doi: 10.3934/dcds.1996.2.367

[12]

M. Eller, Roberto Triggiani. Exact/approximate controllability of thermoelastic plates with variable thermal coefficients. Discrete & Continuous Dynamical Systems - A, 2001, 7 (2) : 283-302. doi: 10.3934/dcds.2001.7.283

[13]

Kaili Zhuang, Tatsien Li, Bopeng Rao. Exact controllability for first order quasilinear hyperbolic systems with internal controls. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 1105-1124. doi: 10.3934/dcds.2016.36.1105

[14]

Scott W. Hansen, Oleg Yu Imanuvilov. Exact controllability of a multilayer Rao-Nakra plate with free boundary conditions. Mathematical Control & Related Fields, 2011, 1 (2) : 189-230. doi: 10.3934/mcrf.2011.1.189

[15]

Tatsien Li, Bopeng Rao, Zhiqiang Wang. A note on the one-side exact boundary controllability for quasilinear hyperbolic systems. Communications on Pure & Applied Analysis, 2009, 8 (1) : 405-418. doi: 10.3934/cpaa.2009.8.405

[16]

Patrick Martinez, Judith Vancostenoble. Exact controllability in "arbitrarily short time" of the semilinear wave equation. Discrete & Continuous Dynamical Systems - A, 2003, 9 (4) : 901-924. doi: 10.3934/dcds.2003.9.901

[17]

Tatsien Li (Daqian Li). Global exact boundary controllability for first order quasilinear hyperbolic systems. Discrete & Continuous Dynamical Systems - B, 2010, 14 (4) : 1419-1432. doi: 10.3934/dcdsb.2010.14.1419

[18]

Adimurthi , Shyam Sundar Ghoshal, G. D. Veerappa Gowda. Exact controllability of scalar conservation laws with strict convex flux. Mathematical Control & Related Fields, 2014, 4 (4) : 401-449. doi: 10.3934/mcrf.2014.4.401

[19]

Cung The Anh, Vu Manh Toi. Local exact controllability to trajectories of the magneto-micropolar fluid equations. Evolution Equations & Control Theory, 2017, 6 (3) : 357-379. doi: 10.3934/eect.2017019

[20]

Abdelaziz Bennour, Farid Ammar Khodja, Djamel Teniou. Exact and approximate controllability of coupled one-dimensional hyperbolic equations. Evolution Equations & Control Theory, 2017, 6 (4) : 487-516. doi: 10.3934/eect.2017025

2017 Impact Factor: 0.542

Metrics

  • PDF downloads (36)
  • HTML views (73)
  • Cited by (0)

Other articles
by authors

[Back to Top]